MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Review of the provided photo and movie showing the reported event revealed that blood was flowing out of the upper part of the venous filter (around 2800ml level of the reservoir); the blood level inside the venous filter was approximately 300ml.The actual sample was received for evaluation.Visual inspection revealed no obvious anomaly, such as a break, in the appearance.In order to evaluate the defoaming performance of the venous filter, the actual sample was rinsed and built into a circuit with tubes, and then circulated with bovine blood at the flow rate of 0 - 4l/min in a manner that the blood level in the reservoir kept at 300ml (the same level as that shown in the provided photo).The reported event was not reproduced in this test.Bovine blood was circulated in the circuit in the manner where air was being suctioned into the venous line.This resulted in flow-out of blood from the upper part of the venous filter.Air mingled into the venous filter is defoamed by the defoamer set inside the venous filter.In this complaint, however, air continued to enter the reservoir continuously, resulting in flow-out of blood from the upper part of the venous filter.The venous filter was disassembled from the actual sample and the tube linked to the venous line was visually inspected.No break or no other anomaly was found in the appearance.Review of device history records and the shipping inspection record of the involved product/lot# combination was conducted with no relevant findings.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The actual sample after having been rinsed did not have any anomaly which could have led to the blood flowing out of the upper part of venous filter.It is likely that air bubbles suctioned into the venous line were accumulated in the venous filter and finally flowed out of the upper part of the venous filter.However, with no reproduction of the reported event achieved during inspection of the actual sample, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that they did not find anything unusual during priming of the involved capiox device; may be the flow rate was small.When they started cpb, they saw the venous blood out of from the upper side of vr filter and felt venous blood flow was not smooth.They changed the actual reservoir, and everything became normal.The patient was not harmed.The procedure outcome was not reported.

Brand Name
CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9509645
Report Number9681834-2019-00222
Device Sequence Number2695695
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberCX*RX15RW30
Device Lot Number190522C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age5 YR
Patient Weight14